Alert archive / Washington / Winter Storm Warnings in 2007
Winter Storm Warning 5, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Dec 3, 2007, 4:53 AM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2007, 4:53 AM PST (12:53 UTC)
- Expired
- Dec 3, 2007, 9:58 AM PST
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSEW 031253 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 453 AM PST MON DEC 3 2007 WAZ518-519-032100- /O.NEW.KSEW.WS.W.0005.071203T1253Z-071204T0000Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 453 AM PST MON DEC 3 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CONTINUED THE WINTER STORM WARNING FOR THE CASCADES THROUGH 4 PM PST THIS AFTERNOON... BUT HAS LIMITED IT TO THE CASCADE PASSES. HEAVY SNOW CONTINUES THIS MORNING OVER STEVENS PASS...WITH FREEZING RAIN OVER STAMPEDE PASS...AND HEAVY RAIN OVER SNOQUALMIE PASS. THE HEAVY SNOW WILL CONTINUE OVER STEVENS PASS INTO MID- MORNING AND POSSIBLY LATER. FREEZING RAIN IS ALSO POSSIBLE ON THE APPROACHES TO STEVENS PASS AND OVER STAMPEDE PASS. ALTHOUGH FREEZING LEVELS HAVE RISEN TO 6000 FEET TO 8000 FEET OVERALL AROUND WESTERN WASHINGTON...COLD EAST WINDS ARE KEEPING SURFACE TEMPERATURES IN THE CENTRAL CASCADE PASSES IN THE UPPER 30S TO LOWER 30S. THIS IS ALLOWING THE SNOW TO CONTINUE OVER STEVENS PASS AND FREEZING RAIN IN OTHER AREAS. DRIVERS SHOULD BE AWARE THAT HAZARDOUS DRIVING CONDITIONS WILL EXIST...INCLUDING ICY ROADS AND AVALANCHE DANGER. LONG DELAYS ARE POSSIBLE. $$ KAM
1 follow-up statement
000 WWUS46 KSEW 031758 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 958 AM PST MON DEC 3 2007 WAZ518-519-031900- /O.CAN.KSEW.WS.W.0005.000000T0000Z-071204T0000Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 958 AM PST MON DEC 3 2007 ...WINTER STORM WARNING IS CANCELLED CASCADES... ASIDE FROM SOME POCKETS OF FREEZING RAIN BELOW THE 4000 FOOT LEVEL THIS MORNING..THE SNOW HAD CHANGED OVER TO RAIN IN THE CASCADES. THE SNOW LEVEL WILL BE NEAR 8500 FEET THE REST OF TODAY...THUS THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER STORM WARNING. ABOUT ONE TO TWO FEET OF SNOW HAD FALLEN IN THE CASCADES BEFORE THE SNOW TURNED OVER TO RAIN. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Dec 3, 4:40 AM PST, 13 minutes earlier.
Area forecast discussion, Dec 3, 4:40 AM PST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 440 AM PST MON DEC 3 2007 .SYNOPSIS...A VERY STRONG COLD FRONT WILL MOVE ACROSS WESTERN WASHINGTON TODAY. STRONG WINDS IN MANY AREAS AND HEAVY RAIN WILL DECREASE AFTER THE COLD FRONT MOVES INLAND THIS EVENING. THE ASSOCIATED UPPER LEVEL TROUGH WILL KEEP THE RAIN GOING AS IT APPROACHES THE AREA TONIGHT. SHOWERS WILL DEVELOP LATE TUESDAY BEHIND THE TROUGH. WEAKER WEST TO NORTHWEST FLOW ALOFT WILL DEVELOP WEDNESDAY THROUGH NEXT WEEKEND ALLOWING MORE NORMAL WEATHER WITH WEAK WEATHER SYSTEMS BRUSHING THE AREA. && .SHORT TERM...TIME FOR JUST THE HIGHLIGHTS. A FRONTAL WAVE HAS BEEN PROCEEDING NORTH ALONG THE COAST AND HAS REACHED CAPE FLATTERY. HIGHEST WINDS AT KHQM WERE 81 MPH AT 1 AM BEFORE THE OB WAS LOST. 925 MB WINDS FORECAST UP TO 90 KT SO UPDATED THE WIND WARNING TO INCREASE POSSIBLE GUSTS ALONG THE COAST UP TO 100 MPH. COASTAL WINDS EXPECTED TO BACK OFF A NOTCH BY 15Z. NAM12 SHOWS A WEAKER SURGE THIS AFTERNOON SO THE WINDS MAY GO DOWN FOR A WHILE THROUGH LATE MORNING THEN POP-UP BRIEFLY AND NOT AS STRONG AROUND MIDDAY. INLAND WINDS...THE MESO LOW OVER THE NE OLYMPICS HAS BEEN SLOW TO FORM. WINDS HAVE INCREASED BUT HAVENT EVEN REACHED ADVISORY CRITERIA YET. THE HIGH WIND WARNING FOR THE EVERETT-ADMIRALTY INLET AREA DOESNT LOOK GOOD AT THIS POINT...AND NEITHER DOES THE WIND ADVISORY FOR PUGET SOUND SOUTHWARD. NAM12 SHOWS A PEAK IN THE GRADIENT AROUND THE MESO LOW ABOUT 15Z SO PARTS OF THE AREA MAY STILL REACH ADVISORY LEVELS. WITH THE WARNINGS/ADVISORIES ALREADY UP IT WOULD BE FOOLISH TO DROP THEM BEFORE THE PEAK...SO WILL LET THINGS RIDE. DAY SHIFT WILL PROBABLY HAVE TO DROP THEM LATER THIS MORNING. ACARS DATA SHOWS WINDS ALOFT SCREAMING...85 KT AT 850 MB. NOT MUCH WIND DATA FOR THE MOUNTAINS BUT WITH WINDS ALOFT THAT STRONG...HIGH WINDS ARE STILL A GOOD BET. SNOW IN THE PASSES...ACARS DATA ALSO SHOWS THE FREEZING LEVEL UP TO 8000 FEET...SO HEAVY RAIN IS FALLING OVER MOST OF THE CASCADES. HOWEVER THE PASSES STILL HAVE EAST WINDS...NEAR OR SUB-FREEZING TEMPERATURES...AND CONTINUING HEAVY PRECIP. ROAD REPORTS SHOW SNOQUALMIE HAS SWITCHED TO RAIN...BUT IT IS STILL SNOWING HARD AT STEVENS. WILL EXTEND THE WINTER STORM WARNING UNTIL 4 PM THIS AFTERNOON JUST TO BE SAFE. STEVENS MAY SWITCH TO RAIN BEFORE THEN...BUT THEN AGAIN MAYBE NOT. STRONG WINDS ALSO CONTRIBUTE TO THE WINTER STORM CRITERIA. MODELS SHOW THE MAIN FRONT PASSING THE COAST AROUND 00Z. POPS REMAIN HIGH TONIGHT THOUGH. THE HIGHEST QPF SHOULD CONTINUE OVER THE NORTH INTERIOR UNTIL THE UPPER LEVEL TROUGH AND MAIN SURFACE LOW MOVE EAST OF THE AREA MIDDAY TUESDAY. MUCH CALMER WEST FLOW WITH JUST SHOWERS AROUND THE AREA TUESDAY NIGHT/WEDNESDAY. KAM .LONG TERM...GFS SHOWS AN UPPER LEVEL RIDGE BUILDING W OF B.C. WEDNESDAY...AND SHOWS IT STRONG ENOUGH BY THURSDAY FOR DRY NW FLOW TO DEVELOP OVER W WA. MAY BE BE POSSIBLE TO DROP THE SHOWERS AND GO WITH A DRY FORECAST AT LEAST FRIDAY AND SATURDAY. WILL LEAVE THAT FOR THE DAY SHIFT. KAM && .HYDRO...HUGE PRECIPITATION AMOUNTS EXPECTED IN THE MOUNTAINS THROUGH TUESDAY MORNING. ACARS SOUNDINGS SHOW THE FREEZING LEVEL OVER KSEA HAS GONE UP RAPIDLY IN THE LAST COUPLE OF HOURS TO NEAR 9000 FEET. SOUTHWEST WINDS IN THE 850-700MB LAYER RANGE FROM 80-100 KNOTS. THESE WINDS ARE NOT FORECAST TO DIMINISH UNTIL AFTER 21Z. HEAVIEST PRECIPITATION IN THE NEXT 12 HOURS BUT MOIST WARM SOUTHWESTERLY FLOW ALOFT CONTINUING THROUGH TUESDAY KEEPING THE PRECIPITATION GOING ESPECIALLY IN THE MOUNTAINS. WYNOOCHEE DAM HAS RECEIVED 2.50 INCHES OF RAIN BETWEEN 06Z-10Z. UPDATED QPF FOR OVER 6 INCHES OF RAIN IN THE OLYMPICS FOR THE 30 HOURS AND ANYWHERE FROM 4 TO 6 INCHES IN THE CASCADES. WITH THIS AMOUNT OF PRECIPITATION ALL MAJOR STEM RIVERS IN WESTERN WASHINGTON HAVE THE POTENTIAL TO FLOOD WITH MAJOR FLOODING POSSIBLE ON RIVERS FLOWING OFF THE OLYMPICS. HEAVY PRECIPITATION IN THE LOWLANDS THROUGH THIS AFTERNOON AS WELL. WILL ADD AN URBAN AND SMALL STREAM FLOOD WARNING TO THE MIX AS WELL THIS MORNING. FELTON && .AVALANCHE...EXISTING UNSTABLE SNOWPACK STRUCTURE AND INCREASING LOADS DUE TO STRONG WINDS...VERY HEAVY SNOW THEN RAIN...AND WARMING TREND FULLY EXPECTED TO CAUSE THE AVALANCHE CYCLE TO CONTINUE TODAY. BACK COUNTRY TRAVEL IN AVALANCHE TERRAIN NOT RECOMMENDED TODAY. PLEASE SEE WWW.NWAC.US FOR DETAILS. FERBER && .AVIATION...ACARS SOUNDING INDICATE STRONG SLY WINDS OF 100+ KNOTS AT 10K FT...50 KT AT 5K FT...AND 40 KT AT 3K FT. THIS WILL LIKELY CONTINUE THROUGH 21Z...BEFORE EASING. A MIX OF MVFR AND IFR CONDITIONS WILL PREVAIL TODAY MON WITH MORE OR LESS CONTINUOUS RAIN...HEAVY AT TIMES. AT KSEA...WINDS WILL LIKELY NOT INCREASE AT THE SURFACE AS MUCH AS WAS PREVIOUSLY EXPECTED. EXPECT S/SE WIND 10 TO 15 KT. STRONG WINDS ALOFT POSSIBLY CREATING COMPRESSION ISSUES. MERCER && .MARINE...COASTAL AND BUOY OBSERVATIONS ARE INDICATING GUSTS TO 75 KT THIS MORNING. A HURRICANE FORCE WIND WARNING IS NOW IN EFFECT FOR THE COASTAL WATERS TODAY. STRONGEST WINDS WILL EASE SOMEWHAT LATER IN THE MORNING BUT REMAIN QUITE STRONG. GALE WARNINGS WILL BE IN EFFECT FOR ALL OTHER WATERS...ALTHOUGH IT IS SOMEWHAT UNCERTAIN THAT THIS WILL MATERIALIZE. IN ADDITION...COMBINED SEAS WILL BUILD CLOSE TO 40 FT WITH SEVERE BAR CONDITIONS...HIGH SURF...AND POSSIBLE COASTAL FLOODING. MERCER && .SEW WATCHES/WARNINGS/ADVISORIES... .HIGH WIND WARNING THROUGH 4 PM FOR THE CENTRAL AND NORTH COAST...EASTERN AND WESTERN STRAIT AREA...ADMIRALTY INLET AREA... HOOD CANAL AREA...EVERETT AND VICINITY...LOWER CHEHALIS VALLEY AREA. .HIGH WIND WATCH THROUGH 4 PM CASCADES AND OLYMPICS. .WIND ADVISORY ALL OTHER LOWLAND ZONES. .FLOOD WATCH MOST OF WESTERN WASHINGTON. .WINTER STORM WARNING FOR THE CASCADE PASSES. .COASTAL FLOOD WATCH TODAY FOR THE NORTH COAST. .COASTAL FLOOD WARNING FOR THE CENTRAL COAST. .HIGH SURF WARNING TODAY FOR THE COAST. .HURRICANE FORCE WIND WARNING COASTAL WATERS TODAY. .STORM WARNING WEST ENTRANCE STRAIT OF JUAN DE FUCA. .GALE WARNING ALL REMAINING WATERS TODAY. .SMALL CRAFT ADVISORY ROUGH GRAYS HARBOR BAR. WEATHER.GOV/SEATTLE
In the hours before
Local storm report, Dec 3, 3:35 AM PST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
335 AM PST MON DEC 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM HEAVY RAIN 5 ESE MONTESANO 46.98N 123.50W
12/03/2007 M2.20 INCH GRAYS HARBOR WA TRAINED SPOTTER
SINCE 4 PM ON 12/2
1230 AM HEAVY RAIN 1 N SHELTON 47.22N 123.12W
12/03/2007 M1.60 INCH MASON WA TRAINED SPOTTER
FROM 430P TO 1230A
0230 AM NON-TSTM WND GST 1 N ABERDEEN 46.98N 123.83W
12/03/2007 M72 MPH GRAYS HARBOR WA TRAINED SPOTTER
MOST GUSTS IN THE 50S.
&&
GBPThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 4:28 PM PST | River Flood Warning | SEW | Mason | 3 days |
| Dec 2, 9:08 PM PST | River Flood Warning | SEW | Clallam | 42 hr |
| Dec 2, 9:08 PM PST | River Flood Warning | SEW | Clallam | 42 hr |
| Dec 2, 9:08 PM PST | River Flood Warning | SEW | Clallam | 31 hr |
| Dec 2, 9:08 PM PST | River Flood Warning | SEW | Grays Harbor | 42 hr |
| Dec 2, 9:08 PM PST | River Flood Warning | SEW | Thurston | 47 hr |
| Dec 2, 9:08 PM PST | River Flood Warning | SEW | Lewis | 3 days |
| Dec 2, 9:08 PM PST | River Flood Warning | SEW | Thurston | 4 days |
| Dec 3, 4:09 AM PST | Coastal Flood Warning | SEW | 16 hr | |
| Dec 3, 4:38 AM PST | River Flood Warning | SEW | Pierce | 24 hr |
| Dec 3, 4:38 AM PST | River Flood Warning | SEW | Grays Harbor | 4 days |
| Dec 3, 4:58 AM PST | Areal Flood Warning | SEW | Clallam, Grays Harbor, Jefferson, King, Kitsap, Lewis and 6 more | 12 hr |
| Dec 3, 6:28 AM PST | Areal Flood Warning | SEW | Clallam, Grays Harbor, Jefferson, King, Kitsap, Lewis and 6 more | 12 hr |
| Dec 3, 9:08 AM PST | River Flood Warning | SEW | Lewis, Thurston | 13 hr |
| Dec 3, 9:08 AM PST | River Flood Warning | SEW | Lewis | 13 hr |
| Dec 3, 9:20 AM PST | Areal Flood Warning | SEW | King, Lewis, Pierce, Skagit, Snohomish, Whatcom | 6 hr |
| Dec 3, 9:52 AM PST | River Flood Warning | SEW | Lewis, Pierce | 24 hr |
| Dec 3, 10:16 AM PST | River Flood Warning | SEW | Whatcom | 13 hr |
| Dec 3, 10:16 AM PST | River Flood Warning | SEW | Whatcom | 18 hr |
| Dec 3, 10:16 AM PST | River Flood Warning | SEW | Whatcom | 13 hr |
| Dec 3, 10:16 AM PST | River Flood Warning | SEW | Skagit | 42 hr |
| Dec 3, 10:16 AM PST | River Flood Warning | SEW | Snohomish | 13 hr |
| Dec 3, 10:16 AM PST | River Flood Warning | SEW | Snohomish | 18 hr |
| Dec 3, 10:16 AM PST | River Flood Warning | SEW | Snohomish | 18 hr |
| Dec 3, 10:43 AM PST | River Flood Warning | SEW | King | 26 hr |
| Dec 3, 10:43 AM PST | River Flood Warning | SEW | King | 58 hr |
| Dec 3, 11:08 AM PST | River Flood Warning | SEW | Snohomish | 33 hr |
| Dec 3, 1:00 PM PST | River Flood Warning | SEW | Snohomish | 40 hr |
| Dec 3, 1:00 PM PST | River Flood Warning | SEW | Snohomish | 50 hr |
| Dec 3, 1:10 PM PST | River Flood Warning | SEW | Lewis | 16 hr |
| Dec 3, 2:31 PM PST | River Flood Warning | SEW | Skagit | 40 hr |
| Dec 3, 3:24 PM PST | Areal Flood Warning | SEW | Clallam, Grays Harbor, Jefferson, King, Kitsap, Lewis and 6 more | 12 hr |
Nearby
Winter Storm Warnings in Washington, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.